Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 115, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 9, 2014, 10:36 PM CDT for Andrew County, Buchanan County, Missouri. It took effect at Sep 10, 2014, 10:00 PM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 10:36 PM CDT (03:36 UTC)
- In effect from
- Sep 10, 2014, 10:00 PM CDT
- Expired
- Sep 12, 2014, 5:36 PM CDT
- In force
- 44 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Rosendale (RSDM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 18.11 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 6:34 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 9, 6:34 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT Tue Sep 9 2014
.SHORT TERM...(This Evening through Thursday Night)
Issued at 219 PM CDT TUE SEP 9 2014
The main focus in the near term is the severe potential for this
afternoon and overnight tonight. The various NWP differ with respect
to development and timing and are having a tough time depicting the
current warm air advection induced convection across eastern NE and
IA. For this fcst issuance have stayed the course with the best
chance for surface based storms developing across the northwestern
counties, per VIS satellite and radar trends. The convection should
then spread across the CWA overnight tonight. The Flash Flood Watch
that is in effect beginning 00Z tonight through 12Z tomorrow looks on
track as that area should see training storms producing a large swath
of rainfall of 1-2 inches with locally higher amounts. As for the
hail, wind, and tornado threats, those too have the higher
probabilities across our northern zones this evening as that is where
the best supportive shear and instability exist well into the
overnight hours. The activity should continue well into the night
with straight line winds being the main issue of concern, though QLCS
issues may develop if a line can consolidate over the CWA.
The precip should slowly end from northwest to southeast very late
tonight into tomorrow morning with the passage of a cold front. The
exception should be our far south central and southeast zones where
showers and scattered storms will linger well into the day on
Wednesday. Once that activity moves off the entire CWA should see
very cool temperatures for Thursday and Thursday night.
.LONG TERM...(Friday through Tuesday)
Issued at 219 PM CDT TUE SEP 9 2014
Strong cold air advection will continue on Friday, holding highs in
the mid 50s to around 60 degrees -- nearly 25 degrees below seasonal
normals. A few light showers are possible as the upper trough moves
over Friday and Friday evening, then surface high pressure will
build in for Saturday and Sunday, keeping temperatures cool and
precipitation chances nil.
Return flow on the back side of the high will allow temperatures to
warm back into the 70s by Monday, while flow gradually flattens to
zonal and allows a few disturbances to float back into the region,
creating lower-end chances for showers and storms for the beginning
of the next work week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 634 PM CDT TUE SEP 9 2014
Thunderstorms currently over northwest and far northern Missouri will
gradually build southeast during the evening and overnight hours,
eventually reaching KSTJ by 02z and the MCI/MKC terminals around 04z.
Some isolated development is possible out ahead of these storms, but
will not be as widespread. Low level wind shear will be possible
tonight after 06z as winds between 1-2 kft increase to 60 to 70 kts
out of the southwest. By 12z-15z Wednesday morning, a cold front will
sweep through all terminals, clear out any lingering precipitation,
and veer winds around to the northwest at 15 to 20 kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Wednesday morning FOR MOZ001>008-
011>017.
&&
SHORT TERM...Pietrycha
LONG TERM...Laflin
AVIATION...LaflinHazardous weather outlook, Sep 9, 7:35 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 735 PM CDT TUE SEP 9 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 735 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHERN MISSOURI THIS EVENING...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. STORMS WILL GRADUALLY SPREAD SOUTHWARD LATE THIS EVENING AND TONIGHT...AND WILL EVENTUALLY TRANSITION TO MORE OF A STRAIGHT LINE WIND THREAT. AREAS OF FLOODING ARE LIKELY ACROSS NORTHERN MISSOURI TONIGHT AS MULTIPLE ROUNDS OF STORMS CONTINUE TO CROSS INTO THE AREA. A WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH ISOLATED HIGHER AMOUNTS ARE EXPECTED BY EARLY WEDNESDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL GRADUALLY EXIT THE AREA BY WEDNESDAY AFTERNOON. NO SEVERE WEATHER IS EXPECTED ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Sep 9, 7:43 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO EAGLEVILLE 40.47N 93.99W
09/09/2014 HARRISON MO EMERGENCY MNGR
US HIGHWAY 69 PARTIALLY BLOCKED...POWER POLES DOWN AND
SNAPPED.
&&
ADOLPHSONLocal storm report, Sep 9, 8:13 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD ROCKPORT 40.41N 95.52W
09/09/2014 ATCHISON MO 911 CALL CENTER
US HIGHWAY 111 MAIN STREET INTO ROCKPORT IMPASSABLE.
&&
ADOLPHSONLocal storm report, Sep 9, 8:25 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 5 SW BOLCKOW 40.06N 94.89W
09/09/2014 M1.50 INCH ANDREW MO TRAINED SPOTTER
QUARTER TO PING PONG SIZED HAIL, HEAVY RAIN, WINDS EST 40
TO 45 MPH.
&&
KBRONISLocal storm report, Sep 9, 8:53 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
853 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 1 N SAVANNAH 39.96N 94.83W
09/09/2014 M1.25 INCH ANDREW MO TRAINED SPOTTER
LIGHT RAIN, WITH HAIL UP TO HALF DOLLAR. EARLIER HAD PEA
SIZE HAIL.
&&
KBRONISLocal storm report, Sep 9, 9:08 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL ROSENDALE 40.04N 94.82W
09/09/2014 M2.50 INCH ANDREW MO PUBLIC
PUBLIC REPORTED TENNIS BALL SIZE HAIL.
&&
KBRONISLocal storm report, Sep 9, 9:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM FLASH FLOOD 3 WNW BARNARD 40.20N 94.87W
09/09/2014 NODAWAY MO LAW ENFORCEMENT
A FOOT OF WATER OVER SOUTHBOUND U.S. HIGHWAY 71
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:05 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 25 min |
| Sep 9, 7:15 PM CDT | Tornado Warning | EAX | Harrison | 30 min |
| Sep 9, 7:29 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 31 min |
| Sep 9, 7:35 PM CDT | Tornado Warning | EAX | Harrison, Mercer | 25 min |
| Sep 9, 7:44 PM CDT | Flash Flood Warning | EAX | Holt, Nodaway | 6 hr |
| Sep 9, 7:46 PM CDT | River Flood Warning | EAX | Atchison, Holt | 59 hr |
| Sep 9, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Sep 9, 7:54 PM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 55 hr |
| Sep 9, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 49 min |
| Sep 9, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry | 49 min |
| Sep 9, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 38 min |
| Sep 9, 9:14 PM CDT | Flash Flood Warning | EAX | Andrew | 6 hr |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Macon, Sullivan | 45 min |
| Sep 9, 10:33 PM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Linn and 2 more | 6 hr |
| Sep 9, 10:36 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 56 hr |
| Sep 9, 10:47 PM CDT | Flash Flood Warning | EAX | Grundy, Linn, Livingston, Sullivan | 6 hr |
| Sep 9, 11:39 PM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 19 hr |
| Sep 9, 11:42 PM CDT | Flash Flood Warning | EAX | Adair, Macon | 5 hr |
| Sep 10, 12:11 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 8 hr |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 48 hr |
| Sep 10, 1:49 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Sep 10, 2:47 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Sep 10, 4:27 AM CDT | Flash Flood Warning | EAX | Adair, Chariton, Grundy, Linn, Livingston, Macon and 1 more | 6 hr |
| Sep 10, 5:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 4 days |
| Sep 10, 6:34 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison, Nodaway, Worth | 12 hr |
| Sep 10, 7:11 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 35 hr |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 51 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 71 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Sep 10, 10:32 AM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more | 8 hr |
| Sep 10, 5:40 PM CDT | Areal Flood Warning | EAX | Adair, Andrew, Atchison, Caldwell, Chariton, Daviess and 15 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.